Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 37, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 5, 2022, 3:45 AM CDT for 15 counties in North Dakota. It took effect at Nov 6, 2022, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 3:45 AM CDT (08:45 UTC)
- In effect from
- Nov 6, 2022, 1:00 AM CDT
- Expired
- Nov 5, 2022, 2:10 PM CDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS73 KBIS 050845 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 345 AM CDT Sat Nov 5 2022 NDZ004-005-012-013-022-023-035-036-046-047-050-051645- /O.NEW.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder- Emmons-Logan-McIntosh- Including the cities of St. John, Bottineau, Dunseith, Ashley, Harvey, Shell Valley, Steele, Rugby, Fessenden, Goodrich, Wishek, Linton, Strasburg, Velva, Gackle, Rolla, Bismarck, Towner, Mcclusky, Tappen, Drake, Napoleon, and Rolette 345 AM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM CDT TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central North Dakota. * WHEN...From 1 AM CDT to 6 PM CST Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-048-051-051645- /O.NEW.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Edgeley, Lamoure, Kulm, Jamestown, Ellendale, Oakes, and Carrington 345 AM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Dickey, Foster, La Moure, and Stutsman Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ002-003-010-011-018>021-033-034-041-042-044-045-051645- /O.EXB.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark- Morton-Hettinger-Grant-Adams-Sioux- Including the cities of Mandan, Dickinson, Hettinger, New Leipzig, Turtle Lake, New Town, Center, Lignite, Halliday, Fort Yates, Minot, Mott, Parshall, New England, Solen, Carson, Stanley, Elgin, Washburn, Hazen, Selfridge, Sherwood, Glenburn, Powers Lake, Wilton, Portal, Mohall, Garrison, Killdeer, Underwood, Columbus, Beulah, and Bowbells 345 AM CDT Sat Nov 5 2022 /245 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-009-017-031-032-040-043-051645- /O.EXT.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/ Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- Including the cities of Medora, Crosby, Marmarth, Beach, Watford City, Williston, and Bowman 345 AM CDT Sat Nov 5 2022 /245 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Far western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
3 follow-up statements
169 WWUS73 KBIS 051145 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 645 AM CDT Sat Nov 5 2022 NDZ001-009-017-031-032-040-043-051945- /O.CON.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/ Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- Including the cities of Medora, Crosby, Marmarth, Beach, Watford City, Williston, and Bowman 645 AM CDT Sat Nov 5 2022 /545 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Far western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ002-003-010-011-018>021-033-034-041-042-044-045-051945- /O.CON.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark- Morton-Hettinger-Grant-Adams-Sioux- Including the cities of Mandan, Dickinson, Hettinger, New Leipzig, Turtle Lake, New Town, Center, Lignite, Halliday, Fort Yates, Minot, Mott, Parshall, New England, Solen, Carson, Stanley, Elgin, Washburn, Hazen, Selfridge, Sherwood, Glenburn, Powers Lake, Wilton, Portal, Mohall, Garrison, Killdeer, Underwood, Columbus, Beulah, and Bowbells 645 AM CDT Sat Nov 5 2022 /545 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-035-036-046-047-050-051945- /O.CON.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder- Emmons-Logan-McIntosh- Including the cities of St. John, Bottineau, Dunseith, Ashley, Harvey, Shell Valley, Steele, Rugby, Fessenden, Goodrich, Wishek, Linton, Strasburg, Velva, Gackle, Rolla, Bismarck, Towner, Mcclusky, Tappen, Drake, Napoleon, and Rolette 645 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central North Dakota. * WHEN...From 1 AM CDT to 6 PM CST Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-048-051-051945- /O.CON.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Edgeley, Lamoure, Kulm, Jamestown, Ellendale, Oakes, and Carrington 645 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Dickey, Foster, La Moure, and Stutsman Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
506 WWUS73 KBIS 051433 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 933 AM CDT Sat Nov 5 2022 NDZ001-009-017-031-032-040-043-052245- /O.CON.KBIS.WI.Y.0036.221105T1800Z-221107T0000Z/ Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- Including the cities of Crosby, Williston, Beach, Watford City, Bowman, Marmarth, and Medora 933 AM CDT Sat Nov 5 2022 /833 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Far western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ002-003-010-011-018>021-033-034-041-042-044-045-052245- /O.CON.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark- Morton-Hettinger-Grant-Adams-Sioux- Including the cities of Selfridge, Stanley, Mott, Bowbells, Garrison, Fort Yates, Dickinson, Elgin, Turtle Lake, Powers Lake, Lignite, Hazen, Mandan, Sherwood, New Town, Columbus, Minot, Hettinger, Washburn, Solen, Killdeer, New Leipzig, Beulah, Center, Glenburn, Wilton, New England, Portal, Parshall, Mohall, Carson, Halliday, and Underwood 933 AM CDT Sat Nov 5 2022 /833 AM MDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-035-036-046-047-050-052245- /O.CON.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder- Emmons-Logan-McIntosh- Including the cities of Rugby, Towner, Shell Valley, Drake, Rolla, Fessenden, Bismarck, Dunseith, Gackle, Harvey, Tappen, Steele, Wishek, Linton, Velva, Rolette, Mcclusky, Napoleon, Goodrich, Ashley, Bottineau, Strasburg, and St. John 933 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central North Dakota. * WHEN...From 1 AM CDT to 6 PM CST Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-048-051-052245- /O.CON.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Edgeley, Ellendale, Lamoure, Kulm, Jamestown, and Oakes 933 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds around 30 mph with gusts up to 55 mph expected. * WHERE...Dickey, Foster, La Moure, and Stutsman Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
679 WWUS73 KBIS 051910 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 210 PM CDT Sat Nov 5 2022 NDZ001-009-017-031-032-040-043-060315- /O.NEW.KBIS.HW.W.0008.221106T0000Z-221107T0000Z/ /O.EXT.KBIS.WI.Y.0036.000000T0000Z-221106T0000Z/ Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- Including the cities of Crosby, Williston, Beach, Watford City, Bowman, Marmarth, and Medora 210 PM CDT Sat Nov 5 2022 /110 PM MDT Sat Nov 5 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds around 40 mph with gusts up to 65 mph expected. * WHERE...Far western North Dakota. * WHEN...For the Wind Advisory, until 7 PM CDT/6 PM MDT/ this evening. For the High Wind Warning, from 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ002-003-010-011-018>021-033-034-041-042-044-045-060315- /O.UPG.KBIS.WI.Y.0036.221106T0000Z-221107T0000Z/ /O.NEW.KBIS.HW.W.0008.221106T0000Z-221107T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Stark- Morton-Hettinger-Grant-Adams-Sioux- Including the cities of Selfridge, Stanley, Mott, Bowbells, Garrison, Fort Yates, Dickinson, Elgin, Turtle Lake, Powers Lake, Lignite, Hazen, Mandan, Sherwood, New Town, Columbus, Minot, Hettinger, Washburn, Solen, Killdeer, New Leipzig, Beulah, Center, Glenburn, Wilton, New England, Portal, Parshall, Mohall, Carson, Halliday, and Underwood 210 PM CDT Sat Nov 5 2022 /110 PM MDT Sat Nov 5 2022/ ...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...West winds 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and central North Dakota. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-005-012-013-022-023-035-036-046-047-050-060315- /O.UPG.KBIS.WI.Y.0037.221106T0600Z-221107T0000Z/ /O.NEW.KBIS.HW.W.0008.221106T0900Z-221107T0000Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Burleigh-Kidder- Emmons-Logan-McIntosh- Including the cities of Rugby, Towner, Shell Valley, Drake, Rolla, Fessenden, Bismarck, Dunseith, Gackle, Harvey, Tappen, Steele, Wishek, Linton, Velva, Rolette, Mcclusky, Napoleon, Goodrich, Ashley, Bottineau, Strasburg, and St. John 210 PM CDT Sat Nov 5 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...West winds 40 mph with gusts up to 65 mph expected. * WHERE...Portions of central North Dakota. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ025-037-048-051-060315- /O.UPG.KBIS.WI.Y.0037.221106T1200Z-221107T0000Z/ /O.NEW.KBIS.HW.W.0008.221106T0900Z-221107T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Edgeley, Ellendale, Lamoure, Kulm, Jamestown, and Oakes 210 PM CDT Sat Nov 5 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...West winds 45 mph with gusts up to 65 mph expected. * WHERE...For portions of central North Dakota and the James River Valley. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 12:03 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 5, 12:03 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1203 AM CDT Sat Nov 5 2022 .UPDATE... Issued at 1154 PM CDT Fri Nov 4 2022 Only some minor adjustment to sky cover, otherwise no changes with this update. UPDATE Issued at 949 PM CDT Fri Nov 4 2022 The main change with this update was to freshen up PoPs for tomorrow with the latest NBM, which did slow up precipitation chances by a couple of hours, and was not a surprise based on latest CAM guidance. Slight chance PoPs starting at 13 UTC in our far west lines up well estimated time of arrival based on current light radar returns in central Montana, associated with a surface trough and warm front. The slightly delayed timing did take out most mention of snow, except for in the Turtle Mountains and far north area, so dominant p-type will be rain. We did also update the wind forecast for tomorrow although it led to little change. As the previous update stated, we went ahead and issued a Wind Advisory for tomorrow afternoon and evening for far western North Dakota. Additional headlines will be needed for Sunday, as the area of strongest winds shifts into northern, central, and eastern North Dakota. UPDATE Issued at 845 PM CDT Fri Nov 4 2022 Quick update since we have issued a Wind Advisory for far western North Dakota in effect Saturday afternoon and evening, with sustained west winds at 30 mph and gusts up to 50 mph. UPDATE Issued at 648 PM CDT Fri Nov 4 2022 Quiet weather continues this evening, with a surface high centered over southeastern North Dakota and mostly clear skies across the area. Satellite imagery shows widespread cloud cover upstream across western and central Montana, which will be moving into the forecast area tonight. No major changes needed with this update. && .SHORT TERM...(This Evening through Sunday night) Issued at 255 PM CDT Fri Nov 4 2022 A mostly quiet night is expected with increasing clouds from west to east. A quick moving surface low will develop on the Canadian side of the border this evening and shoot eastward overnight. Closer to morning, a warm frontal boundary off this low will help induce a quick shot of precipitation. Overall, rain will be the dominant precipitation type, although a little light snow or perhaps even brief light freezing rain (or sprinkles) may be mixed in. Neither snow nor freezing rain are expected to last long enough nor be widespread enough to create large impacts. As a result of the warm frontal boundary, most of the forecast area should be warmer Saturday than this afternoon. Expect 50s mainly along and west of Highway 83 and the mid to upper 40s to the east of Highway 83. Quickly trailing behind the warm frontal boundary will be a dry cold frontal boundary. Two effects of this is that the west will likely reach their high temperatures early afternoon and drop throughout the mid to late afternoon. Second, strong CAA will produce very windy conditions. Initially across the west Saturday afternoon and then expanding eastward through the night (especially in the north), and into the day Sunday. Simultaneously starting Saturday night, as winds expand eastward, they will begin gradually diminishing from west to east. Thus, it seems likely that wind headlines will be needed initially in the west Saturday afternoon and evening, then into central ND Sunday. Exact timing remains uncertain, as well does the question of whether or not an Advisory will be enough, or whether a High Wind Warning may be necessary for some or much of the CWA. With cold air streaming in, lows Saturday night as a result will generally be in the 20s to near 30, with the coldest temperatures west. Results will be similar for Sunday as well, with a large temperature discrepancy from northwest (upper 20s) to southeast (mid 40s in the southern JRV of ND). Lows Sunday night will be cold as well, although may be prevented from completely tanking out by incoming cloud cover and winds that have not fully settled. .LONG TERM...(Monday through Friday) Issued at 255 PM CDT Fri Nov 4 2022 For the extended period, ensemble trends continue backing off on highly impactful winter weather Monday into Tuesday. Instead, probabilities remain focused on the middle of next week, or Tuesday night into Thursday and even Friday. What remains the same is that strong low pressure looks to develop off the Pacific Northwest. As a west CONUS trough develops Monday night and then ejects low pressure up through the area during the middle of next week. It may sound like a broken record at this point, but uncertainty remains extremely high. Ensemble solutions are bullish on the idea of widespread wetting rains (or precipitation regardless of form) from the system during the middle of next week, but are not terribly consistent in regards to precipitation type, timing, location, etc. It does seem there are increasing hints of freezing rain Tuesday night/Wednesday morning, but with uncertainty so high, left weather types as rain and snow for now. Everything remains on the table including little to no impacts, to impactful snow, to impactful ice, and even thunderstorms (especially in the eastern forecast area). Two things maintain a higher level of certainty: 1) Breezy to windy conditions will be present at most locations the majority of days next week as multiple lows pass near or through the forecast area. 2) Cooler conditions will prevail through next workweek. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1154 PM CDT Fri Nov 4 2022 VFR conditions are expected at all terminals, but there is a chance of light rain or snow, and winds will become strong by the end of the TAF period. Mid to high clouds will increase from west to east overnight, with a period of -RA at KXWA Saturday morning and VCSH included Saturday late morning and afternoon at KDIK, KMOT and KBIS. LLWS was included at KXWA, KDIK, KMOT and KBIS Saturday with south winds tonight shifting to westerly on Saturday. Winds will be highest in western ND Saturday afternoon with gusts to 50 mph, but it will remain breezy to windy through the evening and the strong winds will extend into central ND Saturday evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM to 9 PM CDT Saturday for NDZ001-009-017- 031-032-040-043. && UPDATE...TWH SHORT TERM...Telken LONG TERM...Telken AVIATION...TWH
Hazardous weather outlook, Nov 5, 12:03 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1203 AM CDT Sat Nov 5 2022 NDZ001-009-017-031-032-040-043-060515- Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- 1203 AM CDT Sat Nov 5 2022 /1103 PM MDT Fri Nov 4 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Wind Advisory is in effect Saturday afternoon and evening for far western North Dakota. See weather.gov/bis for more details. Strong west to northwest winds are likely Saturday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 060515- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton- Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1203 AM CDT Sat Nov 5 2022 /1103 PM MDT Fri Nov 4 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong westerly winds are likely on Saturday evening through Sunday. Near critical fire weather conditions are possible along and near the North Dakota and South Dakota border Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:40 PM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 11 more | 22 hr |
| Nov 5, 2:10 PM CDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 29 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.